MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-519
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); Injury (2348)
Date of Event 05/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been one other similar event for the lot and sterile lot referenced.The event relates to infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tri ts baseplate size 5; 5521-b-500; upgea; tri ts femur sz5 left; 5512-f-501; mwen; triathlon sym cone aug sz e; 5549-a-150; a7jh; triathlon femoral distal augment 5mm - size 5 left; 5540-a-501; koak; tri press-fit stem 18mm x 100mm; 5565-s-018; 0038666e; tri press-fit stem 15mm x 100mm; 5565-s-015; 0039945d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not returned.
 
Event or Problem Description
The patient is a subject in stryker's triathlon tritanium cone augments outcomes study.According to the hospital: "the patient started to develop swelling and pain in the left knee on the first week of (b)(6) 2018.There was no associated causative event.The patient was admitted to the hospital on (b)(6) 2018 and underwent irrigation and debridement on (b)(6) 2018 to treat the infection that was diagnosed." the tibial insert was explanted (b)(6) 2018.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant indicated: a knee arthroplasty infection developed at 2-years post previous revision surgery to require a surgical procedure with irrigation and debridement with standard bearing exchange for surgical access reasons and to improve the success rate of the procedure.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been one other similar event for the lot referenced.There has been one other similar event for the sterile lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: a knee arthroplasty infection developed at 2-years post previous revision surgery to require a surgical procedure with irrigation and debridement with standard bearing exchange for surgical access reasons and to improve the success rate of the procedure.Arthroplasty infection is a procedure-related complication of any arthroplasty procedure with sometimes additional patient-related factors to increase infection risk.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient is a subject in stryker's triathlon tritanium cone augments outcomes study.According to the hospital: "the patient started to develop swelling and pain in the left knee on the first week of may, 2018.There was no associated causative event.The patient was admitted to the hospital on (b)(6) 2018 and underwent irrigation and debridement on (b)(6) 2018 to treat the infection that was diagnosed." the tibial insert was explanted on (b)(6) 2018.

Brand Name
NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7798169
Report Number0002249697-2018-02584
Device Sequence Number2061600
Product Code MBH
UDI-Device Identifier07613327027334
UDI-Public07613327027334
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number5537-G-519
Device Lot Number6M7RAV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight100